Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2004, 2:13 AM CDT for Jefferson County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 2:13 AM CDT (07:13 UTC)
- Expired
- Aug 26, 2004, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 260713 FFWPAH ILC081-260930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 213 AM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 430 AM CDT * AT 210 AM CDT...PADUCAH DOPPLER RADAR SHOWED THUNDERSTORMS CONTINUED TO MOVE ACROSS JEFFERSON COUNTY. THE STORMS WERE PRODUCING VERY HEAVY RAINFALL. OVER 2 INCHES OF RAIN HAS FALLEN AT THE AIRPORT IN MOUNT VERNON. HIGHER AMOUNTS HAVE BEEN ESTIMATED BY PADUCAH DOPPLER RADAR NORTH OF MOUNT VERNON. THROUGH 300 AM...ADDITIONAL THUNDERSTORMS OVER PERRY COUNTY ILLINOIS WILL TRACK NORTHEAST...AND MOVE ACROSS THE SAME AREAS OF JEFFERSON COUNTY THAT HAVE SEEN HEAVY RAINFALL. THIS WILL LIKELY RESULT IN RAPID RISES IN CREEKS...STREAMS AND DITCHES... AND RESULT IN WATER OVER SOME ROADS. * LOCATIONS IMPACTED INCLUDE BONNIE...DIX...MOUNT VERNON...NASON... WALTONVILLE AND WOODLAWN BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3848 8875 3817 8874 3816 8913 3846 8918 $$
1 follow-up statement
000 WGUS73 KPAH 260837 FFSPAH ILC081-260930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT THU AUG 26 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JEFFERSON COUNTY IN SOUTHERN ILLINOIS...UNTIL 430 AM... AT 330 AM...PADUCAH DOPPLER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...AFFECTING MUCH OF CENTRAL AND NORTHERN PORTIONS OF JEFFERSON COUNTY. DOPPLER RADAR NOW ESTIMATES IN EXCESS OF 4 INCHES OF RAIN IN A BROAD SWATH...FROM JUST NORTH OF WOODLAWN...EAST ACROSS THE DIX AREA. AT THE AIRPORT IN MOUNT VERNON...2.75 INCHES OF RAIN HAS BEEN MEASURED...FROM THE TIME THE RAIN BEGAN WEDNESDAY EVENING. RADAR SHOWED LITTLE OR NO CONVECTION WEST OF JEFFERSON COUNTY. SO THE BATCH OF THUNDERSTORMS MOVING THROUGH...SHOULD BE THE LAST ROUND THROUGH THE EARLY MORNING HOURS. NEVER THE LESS...RAPID RISES IN CREEKS...STREAMS AND DITCHES REMAINS LIKELY UNTIL THE THUNDERSTORMS COME TO AN END. ADDITIONALLY...THE HEAVY RAIN MAY RESULT IN STANDING WATER ON AREA ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:40 PM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED AUG 25 2004 .DISCUSSION... MAIN FORECAST CONCERN WILL BE WITH PRECIP CHANCES TONIGHT THROUGH SUNDAY. WILL BE BRIEF DUE TO CURRENT WEATHER SITUATION. MODELS IN FAIRLY GOOD AGREEMENT AS TO THE OVERALL SYNOPTIC PATTERN THROUGH THE WEEKEND...BUT VARY ON SHORT WAVE TIMING WITHIN H50 WEST/SOUTHWEST FLOW AND ACTUAL TIMING/AMOUNTS OF PRECIP. FAIRLY POTENT MID LVL SHORT WAVE WILL CROSS THE REGION TONIGHT...COMBINING WITH SEVERAL OUTFLOW BOUNDARIES AND CONVECTIVE DEBRIS NEAR THE SFC (SEE ONGOING CONVECTION IN MISSOURI) TO BRING SCT TO LIKELY CHCS FOR SHOWERS/THUNDERSTORMS OVER MOST OF THE REGION. LOOKS AS THOUGH MOST OF THE SEVERE STORMS WILL LIKELY STAY JUST TO OUR NORTH AND WEST OF OUR FORECAST AREA THIS EVENING...AND THEN EXPECT THE STORMS TO BEHAVE A LITTLE BETTER FROM 10 PM OR SO ON...AS SFC INSTABILITY WANES. STILL COULD BE SHOWERS/STORMS WELL INTO THE NIGHT...AS UPPER SUPPORT WILL BE QUITE STRONG. WILL LIKELY SEE A BIT OF A LULL THURSDAY AS WEAK RIDGING IS LIKELY BEHIND THIS INITIAL SHORT WAVE. REALLY CANNOT SEE ANY GOOD REASON TO TIME PRECIP AGAIN UNTIL FRI AFTERNOON...WHEN STORM CHANCES MAY BE A BIT HIGHER OVER OUR NORTHERN COUNTIES AS COLD FRONT INCHES SOUTH TOWARD THAT AREA. MODELS HINTING AT H50 SOUTHEAST U.S. RIDGE ACTUALLY BULGING BACK OVER THE OHIO/TN VALLEYS SAT...SO WILL NOT BRING THE COLD FRONT THROUGH UNTIL SUNDAY...WHEN NEXT DECENT H50 TROF APPROACHES AND HEIGHTS BEGIN TO FALL OFF. SO...WILL TIME THE HIGHEST CHC OF SHOWERS AND STORMS LATER IN THE WEEKEND (SUN/SUN NIGHT) WITH THE PASSAGE OF THE FRONT. WILL HANG ON TO DRY FORECAST FOR THE REST OF THE EXTENDED AS MED RANGE MODELS STILL FORECAST SURFACE HIGH TO TAKE RESIDENCE EARLY TO MID NEXT WEEK. .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 25, 4:26 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 426 AM CDT WED AUG 25 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 426 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT OVER THE ENTIRE OUTLOOK AREA. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY CAUSE ISOLATED FLOODING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. ISOLATED THUNDERSTORM WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL UP TO THREE QUARTERS OF AN INCH MAY BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP OVER SOUTHEAST MISSOURI AND INTO SOUTHWEST ILLINOIS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS EXPECTED THROUGH SUNDAY ACROSS THE OUTLOOK AREA...WITH THE HIGHEST CHANCE EXPECTED DURING THE PERIOD FROM FRIDAY THROUGH SUNDAY. THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS MINIMAL...AT LEAST THROUGH FRIDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL INCREASE WITH EACH ROUND OF THUNDERSTORMS THROUGH THE WEEKEND. FLOODING PROBLEMS MAY EVENTUALLY ARISE DUE TO THE REPEATED HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS SHOULD MONITOR WEATHER DEVELOPMENTS LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 25, 8:22 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 822 PM CDT WED AUG 25 2004 ILZ075-080-084-MOZ076-260230- JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO- 822 PM CDT WED AUG 25 2004 ...THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING HEADING FOR THE MOUNT VERNON AND PINCKNEYVILLE AREAS OF ILLINOIS... A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS PARTS OF SOUTHERN ILLINOIS THIS EVENING. BY 930 PM...THE LINE OF STORMS WILL EXTEND FROM MOUNT VERNON ILLINOIS...SOUTHWEST ACROSS PINCKNEYVILLE...TO NEAR PERRYVILLE MISSOURI. THE LEADING EDGE OF THIS LINE OF STORMS WILL CONTAIN GUSTY WINDS FROM 30 TO 50 MPH. THE STORMS WILL PRODUCE VERY FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL. BE ALERT TO THE POTENTIAL OF DOWNED TREE LIMBS AND DEBRIS IN THE ROADWAY. PERSONS WHO ARE OUTDOORS SHOULD FIND A PLACE OF SAFETY UNTIL THESE STORMS PASS. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:44 AM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 91 min |
| Aug 26, 4:25 AM CDT | Flash Flood Warning | PAH | Edwards, Jefferson, Wabash, Wayne | 16 hr |
| Aug 26, 5:09 AM CDT | Flash Flood Warning | PAH | White | 3 hr |
| Aug 26, 5:58 AM CDT | Flash Flood Warning | PAH | Hamilton | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.